MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2076-5020
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's dob, age at time of event, gender, or weight are unknown.This information was not available from the facility.During withdrawal, the proximal portion of the scoring element detached, but remained intact to the device.Recurrence of the malfunction could result in embolism or flow limiting dissection.Patient information regarding relevant tests/ laboratory data or medical history are unknown.This information was not available from the facility.Foreign- (b)(6).The angiosculpt device was returned for evaluation.Visual inspection found a distal bond peel with one leaflet lifted, but remained intact to the device.In addition, one scoring element strut was lifted at the distal bond and detached from the intermediate bond, causing free edges.Based on the complaint details, resistance was noted during withdrawal from the sheath.It is likely that some degree of force was applied by the user, resulting in the scoring element detachment.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The angiosculpt device was used to treat the pulmonary artery and was inflated 3 times at less than 14 atm (rbp).During withdrawal through the sheath, resistance was met.Upon removal, the proximal portion of the scoring element was detached, but not totally separated.The procedure was completed with another angiosculpt device.No patient injury reported.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key9614189
Report Number3005462046-2020-00002
Device Sequence Number2677432
Product Code PNO
UDI-Device Identifier00813132021368
UDI-Public00813132021368
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K110767
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/24/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2020
Device Model Number2076-5020
Device Catalogue Number2076-5020
Device Lot NumberG17040035
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2019
Initial Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005